Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 2, 2008, 4:57 PM MDT for Slope County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 4:57 PM MDT (22:57 UTC)
- Expired
- Jun 2, 2008, 6:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Slope County, ND
The radar
The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:05 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 2, 2:05 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT MON JUN 2 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT ACTIVE BUT COMPLICATED PATTERN ON TAP FOR THE REMAINDER OF THE WEEK. THE TIMES AND LOCATIONS OF THE PRECIPITATION EVENTS ARE DIFFERENT ON EVERY MODEL. I USED THE 4KM WRF TO GET A HANDLE ON TONIGHTS ACTIVITY. THE REMAINDER OF THE FORECAST IS A BLEND OF MODELS AND COMPROMISE. ONE CERTAINTY IS...UNSETTLED WEATHER THIS WEEK AS A SERIES OF UPPER LOWS AND ORBITING SHORT WAVES KEEP WASHING UP ON OUR SHORES. DAYTIME TEMPERATURES WILL BE BELOW NORMAL THANKS TO THE AMPLE CLOUDS AND COLD AIR ALOFT. .LONG TERM... THE LONG TERM PERIOD IS CHARACTERIZED BY AN ACTIVE JET STREAM ACROSS THE NORTHERN TIER OF STATES...WITH A SERIES OF UPPER LEVEL LOWS AND SHORTWAVES MOVING ACROSS CENTRAL NORTH AMERICA. WILL GENERALLY KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH TEMPERATURES MAINLY IN THE 60S AND 70S WITH LOWS 45 TO 55. && .AVIATION... HIGH PRESSURE OVER LAKE WINNIPEG THIS AFTERNOON WILL KEEP SKIES MAINLY CLEAR OR WITH ONLY CIRRUS OR HIGH MID CLOUDS OVER NORTHEASTERN NORTH DAKOTA. HOWEVER...THIS HIGH IS PROGGED TO MOVE EAST TONIGHT. MEANWHILE LOW PRESSURE IN THE LEE OF THE ROCKIES FROM WESTERN MONTANA TO SOUTH DAKOTA AND NEBRASKA WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORM ACTIVITY. THIS LOW PRESSURE TROUGH IS PROGGED TO MOVE EASTWARD INTO WESTERN NORTH DAKOTA TUESDAY MORNING. EXPECT SHOWERS TO CONTINUE WITH VFR CEILINGS UNTIL AROUND 04Z-06Z...WHEN CEILINGS OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA WILL LIKELY LOWER TO 1500-2500 FEET WITH SHOWERS AND ISOLATED THUNDERSTORMS. TUESDAY LATE MORNING AND AFTERNOON WILL BE UNSTABLE ENOUGH FOR THUNDERSTORM ACTIVITY AS A SURFACE LOW AND COLD FRONT MOVE INTO CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
Hazardous weather outlook, Jun 2, 4:06 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 506 AM CDT MON JUN 2 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 506 AM CDT MON JUN 2 2008 /406 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AND MONDAY NIGHT ALONG AND 50 MILES EITHER SIDE OF A LINE FROM MEDORA TO OAKES. RAINFALL ACCUMULATIONS NEAR 1.00 INCH WITH LOCALLY HIGH AMOUNTS ARE POSSIBLE THROUGH MONDAY NIGHT IN THIS AREA. SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ELSEWHERE ACROSS NORTH DAKOTA ON MONDAY WITH LESSER RAINFALL ACCUMULATIONS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BOWMAN...MOTT...HETTINGER AND MORRISTOWN AREAS MONDAY AFTERNOON AND EVENING IF SUFFICIENT AFTERNOON HEATING DEVELOPS. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AN ISOLATED TORNADO ARE POSSIBLE WITH THESE STORMS SHOULD THEY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH SATURDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED IN EXTREME SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON AND EVENING. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:57 AM MDT | River Flood Warning | BIS | McKenzie, Williams | 8 days |
| Jun 2, 5:39 PM MDT | Areal Flood Advisory | BIS | Bowman | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.